Ask a doctor

Upper Eyelid Swelling Months After Restylane in Tear Troughs?

I'm experiences the same side effects from Restylane injection. I woke up several mornings with water around my lower and upper eyelid. It is definitely from the Restylane that seems to have moved toward the inner eye, and a lump is in the lower-inner corner of the eye. I really need some help since my dermatologist doesn't appear to have a cure! Please help. Thanks

Doctor Answers (3)

Swelling from Restylane

+1
If you are experiencing side effects from Restylane injections like localized swelling or lumps, it is best to return to your treating physician for dissolving of the injections.  Hyaluronidase can be injected which will completely return you to the pre-injection state.  Please find a board certified dermatologist with a great deal of experience in the future for the best cosmetic results.


New York Dermatologist
5.0 out of 5 stars 33 reviews

Upper Eyelid Swelling Months After Restylane in Tear Troughs?

+1

If you’re unhappy with your result, you can suggest to your provider having hyaluronidase injected to dissolve the product, this may take a few sessions

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 230 reviews

Massaging Treatment Area

+1

Any hyaluronic acid (Juvederm , Restylane, Perlane, Boletero) placement that you're not happy with can be dissolved using an enzyme that your doctor should have access to. We routinely try to avoid product migration by massaging the treatment area thoroughly after injection, but this rare, unintended effect can still occur even to the best of us! The good news is, the product melts instantly once the enzyme has been injected (hyaluronidase).

Bobby Buka, MD
New York Dermatologist
5.0 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.